You need JavaScript to view this

Case of acute myelogenous leukemia following aplastic anemia after radiotherapy and chemotherapy for breast cancer

Journal Article:

Abstract

A 53 years old mastectomized woman for breast cancer treated with radiotherapy (total doses 12,600 rad) and with long term oral administration of cyclophosphamide (CPM) and ftorafur (FT), developed aplastic anemia and thereafter acute myelogenous leukemia. About six months after discontinuation of the above therapies, she developed anemia and leukopenia and was referred to our clinic. Hematological improvement was obtained by the administration of anabolic hormone, however, two months later she became pancytopenic again. At that time, quite atypical myeloblasts contained peroxidase positive granules, were found 39% in the peripheral blood and 89.4% in the bone marrow, respectively. Leukemic hiatus was present. A bone marrow biopsy revealed coexistence of leukemic cells and breast cancer cells. A diagnosis of breast cancer complicated with acute myelogenous leukemia was made. A combined therapy of adriamycin, CPM and FT was ineffective. OAP regimen of vincristine, cytosine arabinoside and predonisolone revealed transient hematologic improvement. Finally, the patient died of septicemia due to klebsiella. Autopsy revealed wide spread coexistence of leukemia and cancer in the bone marrow, liver, and thyroid. The authors discuss some possible explanations for development of acute leukemia after radiotherapy and chemotherapy.
Authors:
Takano, Y; Chinen, T; Ogawa, M; Kato, Y; Kitagawa, T [1] 
  1. Japanese Foundation for Cancer Research, Tokyo. Hospital
Publication Date:
Dec 01, 1980
Product Type:
Journal Article
Reference Number:
AIX-13-658961; EDB-82-079826
Resource Relation:
Journal Name: Rinsho Ketsueki; (Japan); Journal Volume: 21:12
Subject:
63 RADIATION, THERMAL, AND OTHER ENVIRON. POLLUTANT EFFECTS ON LIVING ORGS. AND BIOL. MAT.; 62 RADIOLOGY AND NUCLEAR MEDICINE; MYELOID LEUKEMIA; RADIOINDUCTION; RADIOTHERAPY; SIDE EFFECTS; ANEMIAS; AUTOPSY; CARCINOMAS; CHEMOTHERAPY; ENDOXAN; LEUKOPENIA; MAMMARY GLANDS; PATIENTS; ALKYLATING AGENTS; BODY; DIAGNOSTIC TECHNIQUES; DISEASES; DRUGS; GLANDS; HEMIC DISEASES; IMMUNOSUPPRESSIVE DRUGS; LEUKEMIA; MEDICINE; NEOPLASMS; NUCLEAR MEDICINE; ORGANS; RADIOLOGY; SYMPTOMS; THERAPY; 560151* - Radiation Effects on Animals- Man; 550603 - Medicine- External Radiation in Therapy- (1980-)
OSTI ID:
5502581
Country of Origin:
Japan
Language:
Japanese
Other Identifying Numbers:
Journal ID: CODEN: RIKEB
Submitting Site:
INIS
Size:
Pages: 1909-1915
Announcement Date:

Journal Article:

Citation Formats

Takano, Y, Chinen, T, Ogawa, M, Kato, Y, and Kitagawa, T. Case of acute myelogenous leukemia following aplastic anemia after radiotherapy and chemotherapy for breast cancer. Japan: N. p., 1980. Web.
Takano, Y, Chinen, T, Ogawa, M, Kato, Y, & Kitagawa, T. Case of acute myelogenous leukemia following aplastic anemia after radiotherapy and chemotherapy for breast cancer. Japan.
Takano, Y, Chinen, T, Ogawa, M, Kato, Y, and Kitagawa, T. 1980. "Case of acute myelogenous leukemia following aplastic anemia after radiotherapy and chemotherapy for breast cancer." Japan.
@misc{etde_5502581,
title = {Case of acute myelogenous leukemia following aplastic anemia after radiotherapy and chemotherapy for breast cancer}
author = {Takano, Y, Chinen, T, Ogawa, M, Kato, Y, and Kitagawa, T}
abstractNote = {A 53 years old mastectomized woman for breast cancer treated with radiotherapy (total doses 12,600 rad) and with long term oral administration of cyclophosphamide (CPM) and ftorafur (FT), developed aplastic anemia and thereafter acute myelogenous leukemia. About six months after discontinuation of the above therapies, she developed anemia and leukopenia and was referred to our clinic. Hematological improvement was obtained by the administration of anabolic hormone, however, two months later she became pancytopenic again. At that time, quite atypical myeloblasts contained peroxidase positive granules, were found 39% in the peripheral blood and 89.4% in the bone marrow, respectively. Leukemic hiatus was present. A bone marrow biopsy revealed coexistence of leukemic cells and breast cancer cells. A diagnosis of breast cancer complicated with acute myelogenous leukemia was made. A combined therapy of adriamycin, CPM and FT was ineffective. OAP regimen of vincristine, cytosine arabinoside and predonisolone revealed transient hematologic improvement. Finally, the patient died of septicemia due to klebsiella. Autopsy revealed wide spread coexistence of leukemia and cancer in the bone marrow, liver, and thyroid. The authors discuss some possible explanations for development of acute leukemia after radiotherapy and chemotherapy.}
journal = {Rinsho Ketsueki; (Japan)}
volume = {21:12}
journal type = {AC}
place = {Japan}
year = {1980}
month = {Dec}
}